Results 11 to 20 of about 2,119 (92)

Isometry Lie algebras of indefinite homogeneous spaces of finite volume

open access: yesProceedings of the London Mathematical Society, Volume 119, Issue 4, Page 1115-1148, October 2019., 2019
Abstract Let g be a real finite‐dimensional Lie algebra equipped with a symmetric bilinear form ⟨·,·⟩. We assume that ⟨·,·⟩ is nil‐invariant. This means that every nilpotent operator in the smallest algebraic Lie subalgebra of endomorphisms containing the adjoint representation of g is an infinitesimal isometry for ⟨·,·⟩.
Oliver Baues   +2 more
wiley   +1 more source

On Carleman and observability estimates for wave equations on time‐dependent domains

open access: yesProceedings of the London Mathematical Society, Volume 119, Issue 4, Page 998-1064, October 2019., 2019
Abstract We establish new Carleman estimates for the wave equation, which we then apply to derive novel observability inequalities for a general class of linear wave equations. The main features of these inequalities are that (a) they apply to a fully general class of time‐dependent domains, with timelike moving boundaries, (b) they apply to linear ...
Arick Shao
wiley   +1 more source

Screen conformal half‐lightlike submanifolds

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 2004, Issue 68, Page 3737-3753, 2004., 2004
We study some properties of a half‐lightlike submanifold M, of a semi‐Riemannian manifold, whose shape operator is conformal to the shape operator of its screen distribution. We show that any screen distribution S(TM) of M is integrable and the geometry of M has a close relation with the nondegenerate geometry of a leaf of S(TM).
K. L. Duggal, B. Sahin
wiley   +1 more source

Trajectories under a vectorial potential on stationary manifolds

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 2003, Issue 23, Page 1481-1495, 2003., 2003
By using variational methods, we study the existence and multiplicity of trajectories under a vectorial potential on (standard) stationary Lorentzian manifolds possibly with boundary.
Rossella Bartolo
wiley   +1 more source

Biharmonic curves in Minkowski 3‐space

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 2003, Issue 21, Page 1365-1368, 2003., 2003
We give a differential geometric interpretation for the classification of biharmonic curves in semi‐Euclidean 3‐space due to Chen and Ishikawa (1991).
Jun-Ichi Inoguchi
wiley   +1 more source

Chern‐Simons forms of pseudo‐Riemannian homogeneity on the oscillator group

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 2003, Issue 47, Page 3007-3014, 2003., 2003
We consider forms of Chern‐Simons type associated to homogeneous pseudo‐Riemannian structures. The corresponding secondary classes are a measure of the lack of a homogeneous pseudo‐Riemannian space to be locally symmetric. In the present paper, we compute these forms for the oscillator group and the corresponding secondary classes of the compact ...
P. M. Gadea, J. A. Oubiña
wiley   +1 more source

Pseudoinversion of degenerate metrics

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 2003, Issue 55, Page 3479-3501, 2003., 2003
Let (M, g) be a smooth manifold M endowed with a metric g. A large class of differential operators in differential geometry is intrinsically defined by means of the dual metric g∗ on the dual bundle TM∗ of 1‐forms on M. If the metric g is (semi)‐Riemannian, the metric g∗ is just the inverse of g. This paper studies the definition of the above‐mentioned
C. Atindogbe, J.-P. Ezin, Joël Tossa
wiley   +1 more source

Hypersurfaces in a conformally flat space with curvature collineation

open access: yesInternational Journal of Mathematics and Mathematical Sciences, Volume 14, Issue 3, Page 595-604, 1991., 1990
We classify the shape operators of Einstein and pseudo Einstein hypersurfaces in a conformally flat space with a symmetry called curvature collineation. We solve the fundamental problem of finding all possible forms of non‐diagonalizable shape operators.
K. L. Duggal, R. Sharma
wiley   +1 more source

A condition for a perfect-fluid space-time to be a generalized Robertson-Walker space-time [PDF]

open access: yes, 2016
A perfect-fluid space-time of dimension n>3 with 1) irrotational velocity vector field, 2) null divergence of the Weyl tensor, is a generalised Robertson-Walker space-time with Einstein fiber. Condition 1) is verified whenever pressure and energy density
De, Uday Chand   +2 more
core   +2 more sources

On the differentiability of Cauchy horizons [PDF]

open access: yes, 1999
Chrusciel and Galloway constructed a Cauchy horizon that is nondifferentiable on a dense set. We prove that in a certain class of Cauchy horizons densely nondifferentiable Cauchy horizons are generic.
Budzynski, Robert J.   +2 more
core   +3 more sources

Home - About - Disclaimer - Privacy